# SDR USAASB00087

- Difficulty date: March 25, 2000
- Submitted: May 15, 2000
- Operation: Air carrier
- Aircraft: N271AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 22883
- Engine: Pwa JT8D15A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Contaminated
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

TPA - FLT 2636 - ON CLIMB-OUT FROM TPA, CAPT REPORTED A HEAVY PLASTIC TYPE SMELL COMING FROM THE AIR CONDITIONING SYSTEM.  SUPPLY DUCT TEMPERATURE NEVER WENT ABOVE 25 DEGREES.  NO ABNORMAL INDICATIONS WERE NOTED.  SMELL WENT AWAY AS POWER WAS REDUCED BUT CAME BACK WHEN POWER WAS INCREASED.  SMELL WAS THROUGHOUT CABIN.  FLIGHT RETURNED TO FIELD AT TPA AND LANDED WITHOUT INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND REMAINS OF A LIGHTWEIGHT PLASTIC BAG IN THE INTAKE OF THE NR 2 ENGINE.  CLEANED REMAINS OF BAG FROM INTAKE OF NR 2 ENGINE.  REMOVED AND REPLACED BOTH WATER SEPARATOR BAGS (P/N 183010-3).  RAN BOTH ENGINES AND BOTH AIR CONDITIONING PACKS.  LEAK CHECK GOOD.  NO ODOR NOTED.  AIRCRAFT OK FOR SE
